Hail, Archer
- When
- May 27, 3:38 PM CST
- Where
- Archer County, Archer City
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.590, -98.630
Isolated severe storms affected north Texas with hail up to golf ball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated severe storms affected north Texas with hail up to golf ball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 27, 2:13 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
313 PM CDT WED MAY 27 2015
.DISCUSSION...
THE PRIMARY CONCERNS OVER THE NEXT SEVERAL DAYS WILL REMAIN HEAVY
RAINFALL AND FLOODING POTENTIAL...AND SEVERE STORM CHANCES.
AN AREA OF SHOWER AND THUNDERSTORM ACTIVITY HAS PERSISTED NOW FOR
SEVERAL HOURS ACROSS PORTIONS OF CENTRAL OKLAHOMA...WITH LOCALLY
HEAVY RAIN AND HAIL AT TIMES. THIS HAS LEAD TO SOME FLOODING
CONCERNS OVER GARVIN AND PONTOTOC COUNTIES. THESE SHOWERS/STORMS
WILL LIKELY PERSIST THROUGH LATE AFTERNOON.
FROM NOW THROUGH TONIGHT...WATER VAPOR DEPICTS A WEAK UPPER
DISTURBANCE CLOSING IN ON THE OK/TX PANHANDLES AND SW KS. THIS
HAS RECENTLY LED TO ISOLATED SEVERE THUNDERSTORM DEVELOPMENT NEAR
A DRYLINE/BOUNDARY INTERSECTION ACROSS THE NORTHEAST TX PANHANDLE.
ADDITIONAL STORMS WILL LIKELY DEVELOP IN THIS AREA AS SURFACE
HEATING CONTINUES TO ERODE THE WEAK CAPPING INVERSION. STORMS ARE
LIKELY TO BECOME SEVERE QUICKLY...WITH VERY LARGE HAIL THE MAIN
CONCERN. AS STORMS MOVE EASTWARD AND THE ENVIRONMENT BECOMES MORE
CONDUCIVE TO STORM ROTATION...A TORNADO THREAT WILL EXIST WITH THE
STRONGEST STORMS. SLOW STORM MOTIONS WILL ALSO PROMOTE A THREAT OF
LOCALIZED FLASH FLOODING. WHILE MANY HIGH RESOLUTION MODELS SHOW
THESE STORMS DISSIPATING SHORTLY AFTER SUNSET...AN INTENSIFYING
LOW LEVEL JET WOULD POINT TO STORM MAINTENANCE WELL AFTER
DARK...AND EXPECT AN EASTWARD MOVING COMPLEX/CLUSTER OF STORMS MAY
DEVELOP TONIGHT...GRADUALLY WEAKENING THROUGH MIDNIGHT. THE FLOOD
THREAT MAY INCREASE MARKEDLY IF THIS SCENARIO PANS OUT...AS
TRAINING STORM CORES DUMP HEAVY RAINS OVER THE SAME AREAS.
STORMS SHOULD EVENTUALLY DIMINISH OVERNIGHT AND INTO EARLY THURS
MORNING...THOUGH A FEW SHOWERS MAY LINGER INTO THE MORNING. A MORE
PRONOUNCED SHORTWAVE TROUGH IS EXPECTED TO MEANDER ACROSS OKLAHOMA
AND NORTH TEXAS DURING THE DAY THURSDAY...RESULTING IN WIDESPREAD
SHOWER/STORM DEVELOPMENT OVER THE TX/OK PANHANDLES BY EARLY TO MID
AFTERNOON. WITH ADEQUATE SHEAR AND HIGH INSTABILITY...EXPECT A
SEVERE THREAT ONCE AGAIN. STORMS MAY MERGE INTO ONE OR MORE
EASTWARD/SOUTHEASTWARD MOVING STORM COMPLEX...WITH DAMAGING
WINDS...HAIL...AND HEAVY RAINFALL BEING THE PRIMARY CONCERNS.
AGAIN...STORMS SHOULD GRADUALLY WIND DOWN OVERNIGHT TOMORROW NIGHT
INTO FRIDAY MORNING.
THE PATTERN REMAINS ACTIVE FRIDAY THROUGH SUNDAY...AS A SLOW
MOVING FRONT APPROACHES AND EVENTUALLY MOVES THROUGH THE SOUTHERN
PLAINS. WITH ABUNDANT MOISTURE AND INSTABILITY...AND MARGINALLY
SUPPORTIVE WIND SHEAR...THE POTENTIAL FOR STRONG TO SEVERE STORMS
WILL PERSIST...ALONG WITH THE THREAT OF HEAVY RAINFALL AND FLASH
FLOODING. WITH THIS...OPTED TO GO AHEAD AND ISSUE A FLASH FLOOD
WATCH FROM TONIGHT ON THROUGH SUNDAY MORNING. HEAVY RAINFALL WILL
BE SOMEWHAT SPOTTY THROUGH FRIDAY...WITH A MORE
PRONOUNCED/WIDESPREAD HEAVY RAIN/FLOODING THREAT FRIDAY NIGHT
THROUGH SATURDAY NIGHT. ALL IN ALL...WIDESPREAD 1 TO 3 INCH
RAINFALL TOTALS WILL BE LIKELY THROUGH THE WEEKEND...THOUGH
AMOUNTS MAY LOCALLY EXCEED 5 TO 6 INCHES. THIS CERTAINLY WONT HELP
THE EXISTING RIVER FLOODING CONDITIONS...AND WILL LIKELY PROMOTE
ADDITIONAL FLASH FLOODING.
ONCE THE FRONT FINALLY MOVES SOUTH OF THE RED RIVER...SOMETIME
SUNDAY...DRIER AIR WILL MOVE IN...BRINGING AN END TO RAIN CHANCES
AT LEAST TEMPORARILY. MID LEVEL RIDGING MAY ATTEMPT TO BUILD INTO
THE SOUTHERN PLAINS...BUT DIFFERENCES IN THE LONG RANGE MODELS
PROVIDE LITTLE CONFIDENCE ON THE LONGER TERM WEATHER PICTURE.
AUSTIN
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 66 81 66 80 / 40 50 60 50
HOBART OK 65 82 65 79 / 50 50 60 50
WICHITA FALLS TX 66 84 67 82 / 40 40 60 50
GAGE OK 63 82 62 80 / 50 50 50 50
PONCA CITY OK 66 80 69 80 / 50 50 50 60
DURANT OK 67 83 69 81 / 30 40 60 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR OKZ004>048-050>052.
TX...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR TXZ083>090.
&&
06/84HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT WED MAY 27 2015 OKZ004>048-050>052-TXZ083>090-281700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PART OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE ENHANCED RISK AREA IS GENERALLY WEST OF A WOODWARD TO ELK CITY TO ALTUS AND VERNON...TEXAS LINE. FARTHER EAST...THERE IS A SLIGHT RISK OF STORMS...GENERALLY WEST OF A LINE FROM CHEROKEE TO EL RENO AND ARDMORE. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 3 PM TO 10 PM... IMPACTS... LARGE HAIL UP TO TENNIS BALLS DAMAGING WINDS UP TO 70 MPH... LOCALLY HEAVY RAINFALL... TORNADOES ARE POSSIBLE...ESPECIALLY ACROSS NORTHWEST OKLAHOMA... DISCUSSION... SCATTERED ELEVATED STORMS WILL MOVE ACROSS CENTRAL AND SOUTHERN OKLAHOMA THROUGH MID AFTERNOON. THESE STORMS WILL PRODUCE BRIEF HEAVY RAINFALL...SMALL HAIL...AND OCCASIONAL LIGHTNING. BY MID TO LATE AFTERNOON...SEVERE STORMS ARE EXPECTED TO FORM IN THE EASTERN TEXAS PANHANDLE AND FAR WESTERN OKLAHOMA AND ADJACENT AREAS OF WESTERN NORTH TEXAS. STRONG INSTABILITY...AND MODERATE DEEP LAYER SHEAR WILL SUPPORT ORGANIZED SEVERE STORMS...ESPECIALLY IN THE ENHANCED RISK AREA. THUNDERSTORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL IS LIKELY...ALONG WITH THE RISK OF DAMAGING HAIL AND WIND. AS STORMS DRIFT EAST DURING THE EVENING...STORM INTENSITY WILL DECREASE. .FLOODING... NUMEROUS STREAMS...CREEKS...AND RIVERS REMAIN IN FLOOD ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NOT MUCH CHANGE TO THE ONGOING PATTERN IS EXPECTED THROUGH SATURDAY. THIS WILL ALLOW FOR A RISK OF STRONG TO SEVERE THUNDERSTORMS EACH DAY...AND A RISK OF HEAVY RAINFALL AND ASSOCIATED FLOODING. THURSDAY NIGHT THROUGH SATURDAY MAY HAVE THE HIGHEST CHANCES FOR STORMS. STORM CHANCES MAY DECREASE SUNDAY THROUGH TUESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 324 PM CDT WED MAY 27 2015 OKZ040-041-272100- MURRAY OK-GARVIN OK- 324 PM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MURRAY AND CENTRAL GARVIN COUNTIES UNTIL 400 PM CDT... AT 323 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF PAULS VALLEY...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... PAULS VALLEY...WYNNEWOOD...KATIE AND WHITEBEAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3456 9736 3473 9740 3483 9709 3457 9703 TIME...MOT...LOC 2023Z 257DEG 15KT 3467 9728
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 339 PM CDT WED MAY 27 2015 TXZ090-272115- CLAY TX- 339 PM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CLAY COUNTY UNTIL 415 PM CDT... AT 337 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF WINDTHORST...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... SHANNON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3347 9842 3358 9820 3347 9810 TIME...MOT...LOC 2037Z 230DEG 16KT 3342 9837
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLOOD ADA 34.77N 96.68W
05/27/2015 PONTOTOC OK LAW ENFORCEMENT
NUMEROUS LOW WATER CROSSINGS FLOODED NEAR AND SOUTH OF
ADA.
&&
MDAYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT WED MAY 27 2015
TXZ089-272130-
ARCHER TX-
359 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARCHER COUNTY UNTIL
430 PM CDT...
AT 357 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF OLNEY...MOVING NORTHWEST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN ARCHER
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3350 9879 3361 9854 3346 9842 3340 9842
3339 9867
TIME...MOT...LOC 2057Z 141DEG 9KT 3344 9861SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 404 PM CDT WED MAY 27 2015 OKZ040>042-272130- PONTOTOC OK-MURRAY OK-GARVIN OK- 404 PM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PONTOTOC... NORTHEASTERN MURRAY AND EAST CENTRAL GARVIN COUNTIES UNTIL 430 PM CDT... AT 403 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF SULPHUR...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3458 9716 3469 9704 3463 9673 3447 9693 TIME...MOT...LOC 2103Z 291DEG 14KT 3461 9703
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 433 PM CDT WED MAY 27 2015 OKZ043-047-048-272200- ATOKA OK-COAL OK-JOHNSTON OK- 433 PM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATOKA...SOUTHWESTERN COAL AND NORTHEASTERN JOHNSTON COUNTIES UNTIL 500 PM CDT... AT 430 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CONNERVILLE... MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... WAPANUCKA...BROMIDE...CLARITA...PONTOTOC AND CONNERVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3436 9673 3450 9670 3450 9639 3428 9641 TIME...MOT...LOC 2130Z 280DEG 13KT 3445 9662
The Altus AFB radar (KFDR), 92 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
2 hail. Local standard time, as filed.
Delayed report. Time estimated from radar. No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583174, 583175.